Alert archive / Michigan / Special Weather Statements in 2016
Special Weather Statement, NWS Detroit, MI
NWS Detroit, MI issued this special weather statement at Mar 31, 2016, 7:21 PM EDT for Wayne County, Michigan. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Mar 31, 2016, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Detroit, MI
County Wayne County, MI
The radar
The Detroit radar (KDTX), 50 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:53 PM EDT | TSTM WND GST 47 | Detroit, MI | OBSERVED AT DET |
| Mar 31, 8:03 PM EDT | TSTM WND GST 50 | Grosse Pointe Woods, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS83 KDTX 312321
SPSDTX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT THU MAR 31 2016
MIZ075-076-010000-
WASHTENAW MI-WAYNE MI-
721 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHTENAW AND WAYNE
COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANTON TO NEAR
SALINE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CANTON AND NORTHVILLE AROUND 725 PM EDT.
ANN ARBOR AND LIVONIA AROUND 735 PM EDT.
YPSILANTI...DEARBORN...DIXBORO AND WILLIS AROUND 740 PM EDT.
DETROIT AND BELLEVILLE AROUND 745 PM EDT.
ROMULUS AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARPER WOODS...GROSSE
POINTE PARK...WAYNE...BRIDGEWATER...PITTSFIELD TOWNSHIP...NORTHEAST
DETROIT...GROSSE POINTE WOODS...ALLEN PARK...LINCOLN PARK AND WESTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4236 8292 4236 8297 4235 8298 4235 8296
4233 8300 4235 8299 4231 8308 4224 8314
4214 8354 4210 8397 4243 8360 4245 8287
TIME...MOT...LOC 2321Z 241DEG 39KT 4233 8344 4215 8387
$$
MANNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this special weather statement went out at Mar 31, 6:50 PM EDT, 31 minutes earlier.
Area forecast discussion, Mar 31, 6:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EDT THU MAR 31 2016
.AVIATION...
THE LINE OF STRONG STORMS HEADED THIS WAY WILL PASS THROUGH LOCALS
GENERALLY SOUTH OF FNT BETWEEN 2330Z AND 0030Z. THESE STORMS MARK
THE COLD FRONT. FOLLOWING THEIR PASSAGE...WINDS WILL VEER TOWARD THE
W-SW AND SPEEDS WILL DECREASE AS POST FRONTAL MIXING DEPTHS LOWER.
RECENT SATELLITE DATA IS SUGGESTIVE OF SUBSTANTIAL BREAKS IN THE
CLOUDS FOLLOWING THE SHOWERS/STORMS. THE EXPECTATION OF SOME RAPID
MOISTENING UNDER A DEEPENING LOW LEVEL INVERSION WILL LIKELY LEAD TO
A HIGH DEGREE OF VARIABILITY IN CEILING HEIGHTS DURING THE COURSE OF
THE EVENING. THE INVERSION WILL CONTINUE TO DEEPEN DURING THE
OVERNIGHT AMID LOW LEVEL COLD AIR ADVECTION. THIS AND SOME ADDED
MOISTURE ADVECTION FROM THE WEST WILL SUPPORT WIDESPREAD MVFR CIGS
LATE TONIGHT THROUGH FRI MORNING.
FOR DTW...THE HIGH INTENSITY SHOWERS AND THUNDERSTORMS WILL MOVE
INTO METRO BETWEEN 2330Z AND 00Z AND SHOULD EXIT EAST BY 01Z. THE
MAIN CONCERN WITH THE STORMS WILL BE A BRIEF PERIOD OF STRONG
WINDS...POSSIBLY OVER 30 KNOTS.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM IN CIGS BELOW 5000 FT THIS EVENING. HIGH OVERNIGHT THROUGH
FRIDAY MORNING.
* HIGH IN THUNDERSTORMS IMPACTING THE AIRSPACE BETWEEN 23Z AND 01Z.
&&
.PREV DISCUSSION...ISSUED 336 PM EDT THU MAR 31 2016
DISCUSSION...
WEAK COUPLING BETWEEN THE RIGHT JET ENTRANCE OVER THE STRAITS AND
THE JET MAX OVER THE LOWER/MID MS RIVER VALLEY IS PROVIDING A
BACKGROUND OF WEAK VERTICAL MOTION IN THE SYSTEM WARM SECTOR THIS
AFTERNOON. IN ADDITION, RIPPLE OF ENERGY WORKING NORTH ALONG THE
FRONT AND ATTENDANT LLJ IS PROVIDING AMPLE MOISTURE TRANSPORT
AND WILL BEGIN ENHANCING MID-LEVEL INSTABILITY OVER SOUTHEAST
MICHIGAN SHORTLY. 800-500MB LAPSE WILL APPROACH OR SLIGHTLY EXCEED
7C/KM IN ADVANCE OF THE FRONT. 18Z RAP SUGGESTS MOST UNSTABLE
PARCELS OF AROUND 300-400 J/KG 21-00Z THIS EVENING, SUFFICIENT FOR
THUNDERSTORMS BUT ALSO THE PRIMARY LIMITING FACTOR TODAY. INTRUSION
OF THE LLJ WILL FAVOR A TENDENCY FOR STORMS TO BECOME MORE ELEVATED
WITH TIME GIVEN ATTENDANT CAPPING, BUT WELL-MIXED BOUNDARY LAYER MAY
STILL BE CONDUCIVE TO AN ISOLATED MARGINALLY SEVERE WIND GUST GIVEN
THE ALREADY STRONG MEAN FLOW WITHIN THE BOUNDARY LAYER. BULK SHEAR
VALUES AROUND 70 KNOTS COMBINED WITH MARGINAL INSTABILITY WILL BE
SUFFICIENT FOR WEAK ROTATING UPDRAFTS CAPABLE OF SUPPORTING A
MARGINAL HAIL THREAT AS WELL. EXPECTATIONS REMAIN TEMPERED, HOWEVER,
GIVEN CONFINEMENT OF MOST OF THE WIND SHEAR TO THE INCREASINGLY
CAPPED SFC-800MB LAYER. TORNADIC THREAT IS QUITE LOW GIVEN WEAK
INSTABILITY IN THE SUB-CLOUD LAYER AND POOR SRH. TSTORMS ARE STILL
TIMED TO ROLL THROUGH APPROX 21-00Z.
HIGH AMPLITUDE RIDGE, CHARACTERIZED ON THE WESTERN EDGE BY
IMPRESSIVE DUE NORTH TRANSPORT OFF THE CA COAST, WILL DRIVE A SERIES
OF HIGH-LATITUDE SHORTWAVES ACROSS THE GREAT LAKES OVER THE NEXT
SEVERAL DAYS. ATTENTION FOR FRIDAY TURNS TO THE VIGOROUS WAVE
DIGGING INTO NEBRASKA AT PRESS TIME. IN THE WAKE OF TONIGHT'S
THUNDERSTORMS, COLD ADVECTION WILL SEND H85 TEMPS FROM NEAR 10C TO
AROUND -3C BY MIDDAY FRIDAY WHICH WILL SUPPORT DEEP BOUNDARY LAYER
GROWTH ON FRIDAY AFTERNOON. IN ADDITION TO BOUNDARY LAYER CLOUDS
PROVIDING MOSTLY CLOUDY SKIES, FORCING ASSOCIATED WITH THE WAVE AS
IT RACES NORTHEAST COULD TOUCH OFF A FEW SCATTERED SHOWERS DURING
PEAK HEATING ON FRI AFTN. TRAILING COLD FRONT ACCOMPANIED BY DEEP
CONVERGENCE WITHIN THE TROUGH AXIS WILL BRING A CHANCE OF LIGHT SNOW
AREAWIDE FRIDAY NIGHT.
VERY COMPACT AND VERY DYNAMIC WAVE IS STILL BEING MODELED FOR
SATURDAY. THE WAVE WILL HAVE ORIGINS IN THE JET STREAK DEVELOPING
OVER NUNAVUT TODAY WHICH WILL RAPIDLY PROPAGATE SOUTHEAST FRIDAY
NIGHT AS THE HEIGHT GRADIENT ADJUSTS TO THE COLLAPSE OF THE WESTERN
RIDGE. VERY POTENT VORT MAX WILL SUPPORT PLENTY OF BRUTE FORCE
DYNAMIC FORCING IN ADDITION TO STRONG SYSTEM RELATIVE ISENTROPIC
ASCENT. GIVEN THE COLD AIRMASS THAT WILL BE IN PLACE, IT IS POSSIBLE
THAT MOST LOCATIONS COULD BE ALL, OR MOSTLY, SNOW. 12Z NAM PROGS
SUGGEST THAT RAPID STRENGTHENING OF THE WAVE ALOFT WILL CONTRIBUTE
TO A QUICKLY MATURING CYCLONE FEATURING A DEVELOPING TROWAL AND MOST
LIKELY A DRY SLOT WRAPPING IN BENEATH THE VORT MAX ALOFT AS WELL.
THE FULL SUITE OF GUIDANCE SUGGESTS A BORDERLINE ADVISORY TYPE OF
EVENT, MAINLY DUE TO SHORT DURATION. THE COMPACT NATURE OF THE
SYSTEM WILL STRONGLY FAVOR HIGHER RESOLUTION GUIDANCE AS SATURDAY
NEARS.
A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION ON SUNDAY
BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS LOWER
MICHIGAN AGAIN SUNDAY NIGHT. WITH COOLER TEMPERATURES IN PLACE
ACROSS SOUTHEAST MICHIGAN...THIS SYSTEM IS EXPECTED TO REMAIN ALL
SNOW. WHILE EXACT AMOUNTS ARE UNCERTAIN AT THIS TIME...CURRENT
MODELS ARE INDICATING AT LEAST INCH OF SNOW ACCUMULATION BY THE END
OF MONDAY FOR MOST OF SOUTHEAST MICHIGAN. HIGH PRESSURE AND DRY
CONDITIONS RETURN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THE NEXT
CHANCE OF PRECIPITATION ARRIVES WEDNESDAY AS A LOW PRESSURE SYSTEM
LOCATED OVER NORTHERN ONTARIO DRAGS A COLD FRONT ACROSS THE REGION.
MARINE...
FIRM SOUTHERLY WINDS WILL REMAIN IN PLACE ACROSS ALL WATERWAYS LATE
TODAY...AND WITH PERIODIC STRONGER GUSTS IN EXCESS OF 25 KNOTS INTO
EARLY THIS EVENING....WILL MAINTAIN SMALL CRAFT ADVISORIES FOR ALL
NEARSHORE WATERS. A BRIEF WINDOW WILL ALSO EXIST FOR STORMS...SOME
POTENTIALLY STRONG...FROM LATE THIS AFTERNOON INTO EARLY THIS
EVENING FOR SOUTHERN LAKE HURON AND POINTS SOUTH. A MODERATE
NORTHWEST WIND WILL THEN DEVELOP BEHIND A STRONG COLD FRONT TONIGHT
AND FRIDAY. A SERIES OF STRONG SYSTEMS LIFTING INTO THE GREAT LAKES
WILL BRING AN INCREASING POTENTIAL FOR GALES DURING THE WEEKEND.
HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA LATE
THIS AFTERNOON AND PROGRESS THROUGH SOUTHEAST LOWER MICHIGAN FROM
EARLY TO MID EVENING AS A COLD FRONT CROSSES THE AREA. SOME OF THESE
STORMS WILL LIKELY PRODUCE PERIODS OF HEAVY RAIN WITH LOCAL RAINFALL
AMOUNTS OF AROUND HALF AN INCH POSSIBLE. THIS ADDITIONAL RAIN WILL
PRODUCE PONDING ON ROADS AND MINOR FLOODING WITHIN FLOOD PRONE
AREAS...PARTICULARLY OVER THE SAGINAW VALLEY WHERE THE HEAVIEST RAIN
FELL OVERNIGHT. IN ADDITION...SOME MAIN STEM RIVERS ALREADY RUNNING
HIGH FROM RECENT RAINFALL MAY APPROACH MINOR FLOOD STAGE LATE THIS
WEEK INTO THE WEEKEND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
441>443.
LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.
&&
AVIATION.....SC
DISCUSSION...JVC/RK
MARINE.......DG
HYDROLOGY....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 31, 3:47 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 AM EDT THU MAR 31 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 347 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS POTENTIAL FOR AN ISOLATED TORNADO TO DEVELOP ESPECIALLY FOR LOCATIONS CLOSER TO THE OHIO BORDER. TOTAL RAINFALL TONIGHT THROUGH THURSDAY MAY LEAD TO FLOODING ALONG AREA STREAMS AND RIVERS AS WELL AS LOW LYING AREAS...PARTICULARLY ACROSS SAGINAW VALLEY AND THUMB REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 347 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. BIGGEST THREATS WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG LOW PRESSURE SYSTEM HAS POTENTIAL TO BRING HIGH WINDS TO SOUTHEAST MICHIGAN ON SATURDAY. A GALE WATCH MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SS
In the hours before
Local storm report, Mar 31, 5:54 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
554 PM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG MIDLAND 43.62N 84.23W
03/31/2016 MIDLAND MI 911 CALL CENTER
TREES AND WIRES DOWNED
&&
RKULIKSpecial weather statement, Mar 31, 6:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT THU MAR 31 2016
MIZ060-312300-
SHIAWASSEE MI-
630 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE COUNTY UNTIL 700 PM
EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAINGSBURG TO
LANSING...AND MOVING NORTHEAST AT 70 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LAINGSBURG AROUND 635 PM EDT.
OWOSSO AND CORUNNA AROUND 640 PM EDT.
PERRY AND MORRICE AROUND 645 PM EDT.
NEW LOTHROP AROUND 650 PM EDT.
DURAND...BYRON AND BANCROFT AROUND 655 PM EDT.
LENNON AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE VERNON...BENNINGTON...
JUDDVILLE AND SHAFTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4313 8395 4313 8393 4280 8393 4278 8400
4278 8436 4303 8437
TIME...MOT...LOC 2230Z 239DEG 62KT 4295 8438 4267 8451
MANNSpecial weather statement, Mar 31, 6:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
635 PM EDT THU MAR 31 2016
MIZ075-082-312315-
WASHTENAW MI-LENAWEE MI-
635 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW AND NORTHERN LENAWEE
COUNTIES UNTIL 715 PM EDT...
AT 635 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ADDISON...OR 9 MILES NORTH OF HUDSON...MOVING NORTHEAST AT 70 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ONSTED AROUND 640 PM EDT.
TECUMSEH AND MANCHESTER AROUND 650 PM EDT.
SALINE AROUND 705 PM EDT.
ANN ARBOR...YPSILANTI AND DIXBORO AROUND 710 PM EDT.
SALEM AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PITTSFIELD TOWNSHIP...
DELHI MILLS...MANITOU BEACH-DEVILS LAKE...MACON...PLEASANT LAKE...
SPRINGVILLE...ROME CENTER...ROLLIN...WHITTAKER AND BARTON HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4185 8434 4207 8433 4207 8413 4225 8413
4243 8364 4244 8355 4210 8356 4208 8362
4208 8377 4203 8377
TIME...MOT...LOC 2235Z 239DEG 61KT 4199 8432
MANNSpecial weather statement, Mar 31, 6:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 PM EDT THU MAR 31 2016
MIZ061-068-312330-
GENESEE MI-LIVINGSTON MI-
643 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR GENESEE AND LIVINGSTON COUNTIES
UNTIL 730 PM EDT...
AT 643 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MORRICE TO 8 MILES
NORTHEAST OF ALBION...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LENNON AND GAINES AROUND 700 PM EDT.
SWARTZ CREEK AND LINDEN AROUND 705 PM EDT.
LAKE FENTON AROUND 710 PM EDT.
GRAND BLANC AND GREGORY AROUND 715 PM EDT.
DAVISON...PINCKNEY...BURTON AND GOODRICH AROUND 720 PM EDT.
BRIGHTON...HAMBURG...SOUTH LYON AND WHITMORE LAKE AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...LAKELAND...
DEERFIELD TOWNSHIP...TYRONE TOWNSHIP...ATLAS...HELL...CHILSON...GENESEE...
RANKIN AND ISLAND LAKE STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8392 4313 8393 4321 8346 4288 8345
4287 8369 4243 8366 4242 8414 4277 8416
TIME...MOT...LOC 2243Z 253DEG 49KT 4284 8419 4232 8462
MANNSpecial weather statement, Mar 31, 7:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 719 PM EDT THU MAR 31 2016 MIZ069-010015- OAKLAND MI- 719 PM EDT THU MAR 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 815 PM EDT... AT 718 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE FENTON TO NEAR HOWELL...AND MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... HOLLY AROUND 725 PM EDT. ORTONVILLE AROUND 730 PM EDT. SOUTH LYON AROUND 735 PM EDT. MILFORD AROUND 740 PM EDT. NOVI AROUND 750 PM EDT. WEST BLOOMFIELD AND CLARKSTON AROUND 755 PM EDT. PONTIAC AND BIRMINGHAM AROUND 800 PM EDT. TROY AROUND 810 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...DAVISBURG... ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE AND LAKE ORION. LAT...LON 4245 8309 4243 8366 4287 8368 4289 8311 TIME...MOT...LOC 2318Z 257DEG 43KT 4288 8368 4254 8394 MANN
Special weather statement, Mar 31, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT THU MAR 31 2016
MIZ075-076-010000-
WASHTENAW MI-WAYNE MI-
721 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHTENAW AND WAYNE
COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANTON TO NEAR
SALINE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CANTON AND NORTHVILLE AROUND 725 PM EDT.
ANN ARBOR AND LIVONIA AROUND 735 PM EDT.
YPSILANTI...DEARBORN...DIXBORO AND WILLIS AROUND 740 PM EDT.
DETROIT AND BELLEVILLE AROUND 745 PM EDT.
ROMULUS AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARPER WOODS...GROSSE
POINTE PARK...WAYNE...BRIDGEWATER...PITTSFIELD TOWNSHIP...NORTHEAST
DETROIT...GROSSE POINTE WOODS...ALLEN PARK...LINCOLN PARK AND WESTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4236 8292 4236 8297 4235 8298 4235 8296
4233 8300 4235 8299 4231 8308 4224 8314
4214 8354 4210 8397 4243 8360 4245 8287
TIME...MOT...LOC 2321Z 241DEG 39KT 4233 8344 4215 8387
MANNThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:45 PM EDT | Small Craft Advisory | DTX | 24 hr | |
| Mar 31, 4:35 PM EDT | Special Weather Statement | DTX | Genesee, Saginaw, Shiawassee | 55 min |
| Mar 31, 5:04 PM EDT | Special Weather Statement | DTX | Bay, Midland | 56 min |
| Mar 31, 5:31 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 33 min |
| Mar 31, 5:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| Mar 31, 6:08 PM EDT | Special Marine Warning | DTX | 52 min | |
| Mar 31, 6:22 PM EDT | Areal Flood Advisory | DTX | Huron, Sanilac, Tuscola | 3 hr |
| Mar 31, 6:30 PM EDT | Special Weather Statement | DTX | Shiawassee | 30 min |
| Mar 31, 6:35 PM EDT | Special Weather Statement | DTX | Washtenaw | 40 min |
| Mar 31, 6:43 PM EDT | Special Weather Statement | DTX | Genesee, Livingston | 47 min |
| Mar 31, 7:19 PM EDT | Special Weather Statement | DTX | Oakland | 56 min |
| Mar 31, 7:25 PM EDT | Special Weather Statement | DTX | Lapeer | 50 min |
| Mar 31, 7:26 PM EDT | Special Marine Warning | DTX | 64 min | |
| Mar 31, 7:30 PM EDT | Special Marine Warning | DTX | 90 min | |
| Mar 31, 7:32 PM EDT | Special Weather Statement | DTX | Sanilac | 43 min |
| Mar 31, 7:44 PM EDT | Special Weather Statement | DTX | Macomb, Saint Clair | 61 min |
Nearby
Special Weather Statements in Michigan, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.